Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
193 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can sertranil tablets trigger the psoriasis on palm?

My wife aged 52 years is suffering from psoriasis on her palm from past 09 months or so. Also she is suffering from obsessive compulsive disorder for which she is taking sertranil-250 mg tablets daily from past 12 months as advised by Doctors at NIMHANS , Bangalore. She is also using Lobate ointment for her psoriasis ad advised by skin specialist. I am of the apprehension that may be sertranil tablets might have triggered psoriasis which she is using from past 12 months. Earlier she used to take Clomipramine-25 mg tablets from past 12 years for her OCD . Please suggest any other remedies available.
Tue, 8 Jun 2021
Report Abuse
General & Family Physician 's  Response
Hi,

No unwanted side effect of psoriasis has been documented with use of Sertraline tablet. Of course, some rare side effects of dermatitis, urticaria, erythema, pruritus have been seen with its use in the range of. Still, if you want to switch over to other anti-depressive or / and anxiolytic, that should be done under guidance of your doctor.

When switching to a new drug, never switch over directly, rather switch over in a gradually tapering manner, in such a way, so that the dose of to be discontinued drug is gradually decreased and of new drug is gradually increased every 7-10 days titrating the effects and tolerability of drug / drugs, till the process of switch over is complete.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Internal Medicine Specialist Dr. Diwashish Biswas 's  Response
Hello,

No, sertraline has nothing to do with skin condition. So continue Sertraline. For skin condition, again visit dermatologist.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Diwashish Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Clomipramine


Can sertranil tablets trigger the psoriasis on palm?

Hi, No unwanted side effect of psoriasis has been documented with use of Sertraline tablet. Of course, some rare side effects of dermatitis, urticaria, erythema, pruritus have been seen with its use in the range of. Still, if you want to switch over to other anti-depressive or / and anxiolytic, that should be done under guidance of your doctor. When switching to a new drug, never switch over directly, rather switch over in a gradually tapering manner, in such a way, so that the dose of to be discontinued drug is gradually decreased and of new drug is gradually increased every 7-10 days titrating the effects and tolerability of drug / drugs, till the process of switch over is complete. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician